MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA HD 12/14 36X-3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA HD 12/14 36X-3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Pain (1994); Solid Tumour (4552)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pseudo tumor was found on mri from a ceramic-on-ceramic hip replacement.Presents to clinic with pain anterior region of hip stem.On mri pseudo tumor visualized.The surgeon to revise implants if need be.Revision surgery is planned.The event occurred approximately 9 years post-implantation.Due diligence is in progress for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item name: biolox delta taper lnr jj/36; ref#: 00-8775-011-36; lot#: 2727208.Item name: cpt 12/14 stem size 1 cocr; ref#: 00-8114-001-00; lot#: 62586389.Item name: continuum tm shell clust 54 jj; ref#: 00-8757-054-01; lot#: 62590993.Item name: trilogy bone scr 6.5x30; ref#: 00-6250-065-30; lot#: 62619015.Item name: trilogy bone scr 6.5x20; ref#: 00-6250-065-20; lot#: 62619024.G2- united kingdom.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).The products remain implanted; therefore, visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.Medical records were not provided.With the available information, a definitive root cause could not be determined.No corrective, preventive or field action was taken following the investigation of this event.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that patient underwent a hip revision approximately 9 years post implantation due to pseudo tumor, pain and inflammation.The stem, head and liner were removed and replaced.Attempts have been made and no additional information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.Revision surgery was performed, however no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.With the available information, a definitive root cause could not be determined.No corrective, preventive or field action was taken following the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.The following sections were updated.Examination of the ceramic femoral head and acetabular liner revealed metal transfers in form of dots and lines over the entire surface of both components, with the articulating surface of the liner remaining largely unaffected.The taper of the liner as well as the head show the commonly observed seating pattern indicating a proper seating in the shell and on the stem respectively.Further a larger area of metallic transfer can be seen on the articulating surface of the femoral head.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history for the head identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Review of the complaint history for the liner found no additional related complaints for this item and the reported part and lot combination.One undated mri image of the affected hip was provided confirming the presence of a pseudotumor.A letter was provided from the surgeon and reviewed by a hcp, which describes findings on components of implant wear and pseudotumor/inflammation.Large lesions were removed during the surgery.The patient underwent initial surgery in her mid thirties, having had childhood hip disease.No further medical records were provided.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX DELTA HD 12/14 36X-3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17866440
Report Number0009613350-2023-00539
Device Sequence Number17630810
Product Code LZO
UDI-Device Identifier00889024430358
UDI-Public(01)00889024430358(17)220531(10)2651987
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number00-8775-036-01
Device Lot Number2651987
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer11/22/2023
11/29/2023
01/26/2024
06/14/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date12/06/2023
12/28/2023
02/22/2024
06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexPrefer Not To Disclose